Poisoning from an overdose of Voltaren, which is a nonsteroidal anti-inflammatory.
- body as a whole o unsteadiness
- respiratory o slow, labored breathing o wheezing
- eyes, ears, nose, and throat o ringing in the ears o blurred vision
- skin o rash
- gastrointestinal o nausea and/or vomiting o diarrhea o stomach pain o possible loss of blood in the stomach and intestinal areas
- heart and blood vessels o slow or rapid breathing
- nervous system o severe headache o agitation o incoherence (not understandable) o confusion o coma o drowsiness o convulsions o movement disorder
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Induce emesis.
- Use gastric lavage.
- Administer activated charcoal.
- Administer a laxative.
- Treat the symptoms.
Recovery is very likely.
by Armen E. Martirosyan, M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.